Citation: Chatterbox. "I'm Stuck with a Valuble Friend: An Experience with Zolpidem, Alprazolam, Temazepam, Diazepam, Tramadol, Mirtazapine & Codeine (exp52522)". Erowid.org. May 5, 2006. erowid.org/exp/52522
I suppose the best time to start this is about 5 years ago.
I was having trouble sleeping and the doctor gave me a prescription of Zolpidem Tartrate, known here as Stilnox. I was given these because at my young age, at that time 18, Stilnox were non Ė addictive. (which is definitely not true. ) . At this time however Iíd only ever smoked a bit of marijuana and alcohol and didnít have a clue what pills people could take to get high, with the exception of valium, though Iíd never tried and I never planned to. In my inexperienced mind ALL pills were ď Hard ď drugs.
So one night I took my 10mg of Stilnox I took some nights before bed, but this time, just as I was about to get into bed I decided Iíd clean my room first, after a while I just sort of realized out of the blue that I had been standing for about a minute or so hunched over. Then when I stood up straight I realized I felt like I was very drunk! I staggered down the hallway almost tripping over just giggling. I had discovered the effects of Zolpidem by complete accident.
So every now and again a friend and I would take 1 or 2. and thatís as far as it went. But I was at the library one day and saw a book ( which I later stole ), called ď Handbook of Modern DrugsĒ. Upon reading this book, which dealt with prescription and illicit drugs, I saw a name that was familiar, Kalma, chemical name Alprazolam. These were the pills my mum took! So on the odd occasion I would steal a couple. At first I didnít really feel much but after about 5 or 6 times I began to notice the effects. My doctor also changed me from Stilnox to Temazepam which to my delight was also in the book!
Through out the whole time my drug use was very casual just have some once every month or two.
4 years later:
Last year I started 2 get bored and think back to the Zolpidem days. I went to my doctor and told him I was having sleep trouble and wanted some stilnox again, he gave me a script with several repeats. Within about 2 weeks I was taking them everynight, after about 2 months I was taking sometimes as much as 4 a night. Continuously getting scripts from the doctor.
Everyday I felt sick with a kind of sickness only heavy zolpidem use produces. I call it a Ď Metallicí sickness because it feels like my stomach is lined out with metal, theres a constant taste of metal in the mouth, I felt SICK all the time, the back of my eyes hurt most of the time. If I looked how I felt, then I must have looked pretty bad. But the lure of stilnox is strong after a while and the effects ( so I thought at the time), outwayed the the bad side of things.
While high on stilnox I would often go to take my hat off because it would annoy me greatly, but the trouble was I would never be actually wearing a hat. It just felt like I was . And there were also the ďGhosts ď .
I would be in the loungeroom watching TV, and for some reason I would just think that there were a few people sitting at the kitchen table, some one standing over there leaning against the wall, 2 people looking over my shoulder, Iíd turn to talk to the person next to me and be completely surprised to see the room empty.
This would happen EVERY time. I was also doing things, like hiding stuff in weird places, and totally forget about it until like, a week later when Iíd find a book hidden at the bottom of my underwear draw, then remembering I put it there last week.
Well after a few months it occurred to me I was either addicted or VERY, VERY close.
The sickness sucked, so I decided to get out while I still could. Even now when I think of stilnox I can feel slightly the horrible, but unique sickness.
I havenít touched it for about 9 months, and there is absolutely no way I could again, I think if I had even one pill I would spew my guts up.
Although Iíve given up stilnox ( FOREVER!), Iíve been using using Benzoís heaps. The doctor prescribed me 2 mg Diazepam tablets. After my second visit I convinced him to prescribe me 5mg ones which he had absolutely no qualms about. ( Doctors love writing prescriptions, Iím sure of that! ) I have a friend who was getting me Temazepam until recentley when I asked him to get Nitrazepam instead. Iím using benzoís about 5 Ė 6 days a week and of course, at way higher doses than Iím supposed to, Iím stealing mums Aprazolam. My supply just doesnít seem to run out. My friend also gets me Prodeine Forte. ( 30 mg codeine, 500mg paracetamol). And in addition to this Iím buying 10 mg codeine and paracetamol tabs from chemist a couple of times a week and doing water extraction method. Very soon the codeine looses itís buzz so I am doing benzoís at the same time as codeine to enhance it. Iíve been to almost every pharmacy in my area several times and I think some are starting to get suspicious.
Iíve also ordered some tramadol from the internet and am expecting itís arrival any day now, ( unless it doesenít make it through customs) or maybe the police will deliver it instead.
I currently have a very good job, but I know Iím headed down a very dangerous path, ( one that killed a guy I know last year from an overdose of pills, and his best friend whoís a massive pill head too is a COMPLETE MESS).
In some ways I hope the tramadol doesnít turn up. But on the other hand I know Iíll be very disappointed if it doesnít. I look at my self and get very depressed, I forgot to mention I take Mirtazepine daily for depression, Here I am doing the drugs I thought Iíd never go near. They may seem like mild drugs, but soon, once they wear off I get VERY angry at the drop of a hat.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.